Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 6, NWS Lubbock, TX

June 3, 2004Hockley County, Terry County, Texas

NWS Lubbock, TX issued this flash flood warning at Jun 3, 2004, 12:45 PM CDT for Hockley County, Terry County, Texas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2004, 12:45 PM CDT (17:45 UTC)
Expired
Jun 3, 2004, 2:15 PM CDT
In force
90 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

Counties Hockley County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 5.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2004-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2004-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1345 J/kg
Mixed-layer CIN
-317 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 031749
FFWLBB
TXC219-445-031915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1245 PM CDT THU JUN 3 2004

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOCKLEY COUNTY IN NORTHWEST TEXAS
  TERRY COUNTY IN NORTHWEST TEXAS

* UNTIL 215 PM CDT

* AT 1240 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL
  COMPLEX OF THUNDERSTORMS CONTINUES TO PRODUCE VERY HEAVY RAINFALL
  ACROSS SOUTHERN HOCKLEY COUNTY AND NORTHERN TERRY COUNTY. THIS
  COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST AROUND 10
  MPH ACROSS THE REMAINDER OF TERRY COUNTY THROUGH 2 PM. RAINFALL
  RATES BETWEEN ONE AND TWO INCHES PER HOUR WILL BE POSSIBLE WITH
  THESE STORMS.

* LOCATIONS IN AND NEAR THE WARNING INCLUDE SUNDOWN...LOCKETVILLE...
  MEADOW...BROWNFIELD...HIGHWAY 385 BETWEEN LEVELLAND AND
  BROWNFIELD...AND HIGHWAY 380 WEST OF BROWNFIELD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0
6 7 4 5 1 2 9 0.

LAT...LON 3360 10223 3361 10262 3340 10257 3297 10258
          3299 10209 3339 10209

$$

02
2 follow-up statements
000 
WGUS74 KLUB 031850
FFSLBB
TXC219-445-031915-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1247 PM CST THU JUN 3 2004

...FLASH FLOOD WARNING CONTINUES FOR HOCKLEY AND TERRY COUNTIES
UNTIL 215 PM CDT...

AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO
INDICATE VERY HEAVY RAINFALL OCCURRING WITH A COMPLEX OF
THUNDERSTORMS MOVING SOUTHEAST AT 15 MPH ACROSS CENTRAL AND SOUTHERN
TERRY COUNTY. THESE STORMS WILL CONTINUE TO PRODUCE RAINFALL RATES
AROUND ONE INCH PER HOUR CREATING CONDITIONS FAVORABLE FOR THE
FLOODING OF LOW-LYING AREAS.

AREA LAW ENFORCEMENT HAVE REPORTED THAT SOME FLOODING OF STREETS
AND HIGHWAYS HAVE OCCURRED WITHIN THE PAST HOUR.

ALTHOUGH THIS COMPLEX OF STORMS HAVE EXITED HOCKLEY COUNTY AND WILL
SOON EXIT TERRY COUNTY...LOCALIZED FLOODING IS EXPECTED TO CONTINUE
FOR A SHORT DURATION UNTIL RAINFALL RUNOFF CAN SUFFICIENTLY DECREASE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

$$

02
000 
WGUS74 KLUB 031854 CCA
FFSLBB
TXC219-445-031915-

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
147 PM CDT THU JUN 3 2004

CORRECTED ISSUANCE TIME

...FLASH FLOOD WARNING CONTINUES FOR HOCKLEY AND TERRY COUNTIES
UNTIL 215 PM CDT...

AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO
INDICATE VERY HEAVY RAINFALL OCCURRING WITH A COMPLEX OF
THUNDERSTORMS MOVING SOUTHEAST AT 15 MPH ACROSS CENTRAL AND SOUTHERN
TERRY COUNTY. THESE STORMS WILL CONTINUE TO PRODUCE RAINFALL RATES
AROUND ONE INCH PER HOUR CREATING CONDITIONS FAVORABLE FOR THE
FLOODING OF LOW-LYING AREAS.

AREA LAW ENFORCEMENT HAVE REPORTED THAT SOME FLOODING OF STREETS
AND HIGHWAYS HAVE OCCURRED WITHIN THE PAST HOUR.

ALTHOUGH THIS COMPLEX OF STORMS HAVE EXITED HOCKLEY COUNTY AND WILL
SOON EXIT TERRY COUNTY...LOCALIZED FLOODING IS EXPECTED TO CONTINUE
FOR A SHORT DURATION UNTIL RAINFALL RUNOFF CAN SUFFICIENTLY DECREASE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

$$

02

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 11:13 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 3, 11:13 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1113 AM CDT THU JUN 3 2004

.SHORT TERM...
UPPED POPS TO LIKELY ACROSS MUCH OF THE LBB CWA THROUGH THIS
AFTERNOON TO ACCOUNT FOR CURRENT TRENDS. LOW LEVEL MOISTURE CONTINUES
TO POOL OVER THE CAPROCK AND POINTS WEST AS INFLOW CONTINUES. HEAVY
RAIN WILL CONTINUE TO BE THE MAIN THREAT WITH THE STRONGEST
THUNDERSTORMS AS AMA AND MAF SOUNDINGS SHOW GOOD LOW LEVEL ADVECTION
COUPLED WITH STORM MOTIONS BETWEEN 4 AND 7 KTS. GOOD LOW LEVEL
CONVERGENCE FUELING ISENTROPIC LIFT SHOULD HOLD SHOWERS AND
THUNDERSTORMS IN PLACE ROUGHLY ALONG AND TO THE EAST OF A SUDAN TO
LEVELLAND TO BROWNFIELD TO ODONNELL LINE. NORTHWEST FLOW ALOFT WILL
WARRANT CHANCES THROUGH THIS EVENING.

WITH CLOUD COVER SOCKED IN OVER THE REGION...LOWERED MAX TEMPS TO
NEAR 80 NORTH AND LOW 80S SOUTH. THIS MAY BE GENEROUS CONSIDERING
CURRENT TEMPS IN THE LOW 60S. WILL WAIT AND SEE IF TRENDS CONTINUE
OVER THE NEXT COUPLE HOURS.

FLASH FLOOD WATCH ALLOWED TO EXPIRE. HEAVY RAINFALL WILL BE
LOCALIZED THROUGHOUT THE REGION WITH PONDING OF ROADWAYS THE
LIKELIHOOD. NEW GRIDS AND ZONES OUT FOR SURROUNDING WFOS.

KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA       81  60  91  64 /  50  40  20  20
TULIA        80  62  90  64 /  50  40  20  20
PLAINVIEW    80  63  90  65 /  60  40  20  20
LEVELLAND    81  64  91  68 /  60  30  20  20
LUBBOCK      81  64  91  68 /  70  30  20  20
BROWNFIELD   82  65  92  68 /  60  20  20  20
CHILDRESS    82  66  88  68 /  50  40  20  30
SPUR         82  66  90  68 /  80  30  20  20
ASPERMONT    82  68  89  70 /  80  30  30  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17
Hazardous weather outlook, Jun 3, 11:30 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT THU JUN 3 2004

TXZ021>044-041630-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1130 AM CDT THU JUN 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE
EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS
AFTERNOON THROUGH TONIGHT.

EAST TO SOUTHEAST LOW-LEVEL WINDS WILL CONTINUE TO BRING ABUNDANT
LOW-LEVEL MOISTURE WEST-NORTHWEST ACROSS THE REGION THROUGH TONIGHT.
MEANWHILE...THUNDERSTORMS ONGOING ACROSS THE SOUTH PLAINS AREA WILL
CONTINUE TO GENERATE NUMEROUS OUTFLOW BOUNDARIES...PROVIDING A FOCUS
FOR ADDITIONAL THUNDERSTORMS TO DEVELOP ACROSS THE REGION THROUGH
MUCH OF THE AFTERNOON. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL
TO BECOME SEVERE WITH DAMAGING WINDS AND MARGINALLY LARGE HAIL.

MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON
ACROSS THE HIGHER TERRAIN OF EASTERN NEW MEXICO LATE THIS AFTERNOON
AND MOVE EAST TO SOUTHEAST ACROSS THE REGION TONIGHT. THESE
THUNDERSTORMS WILL LIKELY EVOLVE INTO A COMPLEX OF STORMS WITH THE
POTENTIAL TO BECOME SEVERE...PRIMARILY PRODUCING DAMAGING WINDS.

DUE TO THE ABUNDANT LOW-LEVEL MOISTURE AND THE SOMETIMES SLOW
MOVEMENT OF THE THUNDERSTORMS...VERY HEAVY RAINFALL WILL BE
POSSIBLE...INCREASING THE THREAT FOR BRIEF FLOODING OF URBAN AND
LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT
AS SEVERAL WEAK BOUNDARIES FROM PREVIOUS STORMS LINGER OVER THE
AREA. SOME OF THESE STORMS MAY HAVE THE POTENTIAL TO BECOME SEVERE
ACROSS THE CENTRAL SOUTH PLAINS AND LOW ROLLING PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

02

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:10 PM CDTSevere Thunderstorm WarningLUBCottle20 min
Jun 3, 5:55 AM CDTSevere Thunderstorm WarningLUBCrosby35 min
Jun 3, 10:10 AM CDTSevere Thunderstorm WarningLUBTerry65 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.